Alert archive / Idaho / Wind Advisories in 2011
Wind Advisory 16, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Nov 12, 2011, 3:45 AM MST for Ada County, Elmore County, Owyhee County, Idaho; Malheur County, Oregon. It took effect at Nov 12, 2011, 5:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2011, 3:45 AM MST (10:45 UTC)
- In effect from
- Nov 12, 2011, 5:00 AM MST
- Expired
- Nov 12, 2011, 2:47 PM MST
- In force
- 10 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Elmore County, ID, Owyhee County, ID, Malheur County, OR
The radar
The Boise radar (KCBX), 40 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 10.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2601 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
360 WWUS75 KBOI 121045 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 345 AM MST SAT NOV 12 2011 ...VERY WINDY TODAY... .A STRONG COLD FRONT WAS MOVING THROUGH SOUTHEASTERN OREGON AND SOUTHWESTERN IDAHO EARLY THIS MORNING. THE FRONT WILL PASS THROUGH THE MAGIC VALLEY AROUND SUNRISE FOLLOWED BY GUSTY WEST AND NORTHWEST WINDS. STRONGEST WINDS ARE EXPECTED IN THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY FROM AROUND 10 AM TO 5 PM SATURDAY. HIGHER TERRAIN IN SOUTHEAST OREGON AND SOUTHWESTERN IDAHO... INCLUDING THE OWYHEE MOUNTAINS...WILL ALSO HAVE STRONG WEST WINDS THIS MORNING. WINDS WILL DECREASE MIDDAY IN SOUTHEASTERN OREGON BUT CONTINUE IN SOUTHWESTERN IDAHO THROUGH THE AFTERNOON. IDZ029-121700- /O.CAN.KBOI.WI.Y.0015.000000T0000Z-111112T1800Z/ /O.NEW.KBOI.WI.Y.0016.111112T1200Z-111112T1700Z/ OWYHEE MOUNTAINS- 345 AM MST SAT NOV 12 2011 ...WIND ADVISORY IN EFFECT UNTIL 10 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM MST THIS MORNING. * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING...UNTIL 11 AM MST. * IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES ESPECIALLY ON NORTH-SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ063-121700- /O.CAN.KBOI.WI.Y.0015.000000T0000Z-111112T1400Z/ /O.NEW.KBOI.WI.Y.0016.111112T1200Z-111112T1700Z/ MALHEUR COUNTY- 345 AM MST SAT NOV 12 2011 /245 AM PST SAT NOV 12 2011/ ...WIND ADVISORY IN EFFECT UNTIL 10 AM MST /9 AM PST/ THIS MORNING... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM MST /9 AM PST/ THIS MORNING. * WINDS...WEST 30 MPH WITH GUSTS TO 45 MPH. * TIMING...UNTIL SUNRISE TODAY BEHIND A STRONG COLD FRONT. * IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES ESPECIALLY ON NORTH-SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ014-015-122200- /O.CAN.KBOI.WI.Y.0015.000000T0000Z-111112T1800Z/ /O.NEW.KBOI.WI.Y.0016.111112T1700Z-111113T0000Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS- 345 AM MST SAT NOV 12 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. * WINDS...WEST 30 MPH WITH GUSTS TO 50 MPH. * TIMING...UNTIL 11 AM MST BEHIND A STRONG COLD FRONT. IN THE UPPER TREASURE VALLEY STRONGEST WINDS WILL BE EAST OF BOISE. * IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES ESPECIALLY ON NORTH-SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ012-ORZ064-121145- /O.CAN.KBOI.WI.Y.0015.000000T0000Z-111112T1800Z/ LOWER TREASURE VALLEY ID-LOWER TREASURE VALLEY OR- 345 AM MST SAT NOV 12 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND ADVISORY. COLD FRONT WILL INCREASE NORTHWEST WINDS TO 20 TO 30 MPH TODAY BUT WILL STAY BELOW ADVISORY LEVELS. $$ ORZ061-062-121145- /O.CAN.KBOI.WI.Y.0015.000000T0000Z-111112T1400Z/ HARNEY COUNTY-BAKER COUNTY- 245 AM PST SAT NOV 12 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND ADVISORY. WEST AND NORTHWEST WINDS WILL BLOW 20 TO 30 MPH AND STAY BELOW ADVISORY LEVELS. $$ IDZ016-030-122200- /O.EXT.KBOI.WI.Y.0015.111112T1700Z-111113T0000Z/ WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 345 AM MST SAT NOV 12 2011 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING...BEGINNING AROUND SUNRISE TODAY AS A STRONG COLD FRONT PASSES THROUGH...THEN CONTINUE THROUGH THIS AFTERNOON. * IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES ESPECIALLY ON NORTH-SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
824 WWUS75 KBOI 121643 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 943 AM MST SAT NOV 12 2011 IDZ029-ORZ063-121745- /O.CAN.KBOI.WI.Y.0016.000000T0000Z-111112T1700Z/ OWYHEE MOUNTAINS-MALHEUR COUNTY- 943 AM MST SAT NOV 12 2011 /843 AM PST SAT NOV 12 2011/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND ADVISORY FOR THE OWYHEE MOUNTAINS AND MALHEUR COUNTY. THE STRONGEST WINDS OCCURRED ALONG A COLD FRONT WHICH PASSED THROUGH THE AREA EARLY THIS MORNING AND HAVE DIMINISHED SINCE THEN. $$ IDZ016-030-130000- /O.CON.KBOI.WI.Y.0015.111112T1700Z-111113T0000Z/ WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 943 AM MST SAT NOV 12 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING...WINDS WILL INCREASE THROUGH EARLY THIS AFTERNOON THEN DIMINISH LATER THIS AFTERNOON. * IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES ESPECIALLY ON NORTH-SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ014-015-130000- /O.CON.KBOI.WI.Y.0016.111112T1700Z-111113T0000Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS- 943 AM MST SAT NOV 12 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR AREAS SOUTH AND EAST OF MOUNTAIN HOME... * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING...WINDS WILL INCREASE THROUGH EARLY THIS AFTERNOON THEN DIMINISH LATER THIS AFTERNOON. * IMPACTS...TRAVEL HAZARD FOR HIGH PROFILE VEHICLES ESPECIALLY ON NORTH-SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
261 WWUS75 KBOI 122147 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 247 PM MST SAT NOV 12 2011 IDZ014-015-122300- /O.CAN.KBOI.WI.Y.0016.000000T0000Z-111113T0000Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS- 247 PM MST SAT NOV 12 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS THIS AFTERNOON. $$ IDZ016-030-122300- /O.CAN.KBOI.WI.Y.0015.000000T0000Z-111113T0000Z/ WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 247 PM MST SAT NOV 12 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Nov 12, 3:17 AM MST, 28 minutes earlier.
Area forecast discussion, Nov 12, 3:17 AM MST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
317 AM MST SAT NOV 12 2011
.SHORT TERM...AT 10Z COLD FRONT ALONG MSO-ONO-REO-LMT AND MOVING
RAPIDLY TOWARD THE SOUTHEAST...SHOULD REACH BOI 11Z AND JER/TWF
15Z. GUSTY WEST AND NW WINDS BEHIND FRONT WILL REACH ADVISORY
SPEEDS IN AREAS LISTED BELOW. PCPN WILL BE LIGHT AND LAST NO MORE
THAN 2 OR 3 HOURS AT MOST IN ANY GIVEN LOCATION DUE TO SPEED OF
FRONT. VIGOROUS UPPER TROUGH WILL COME RIGHT THROUGH CWA THIS
AFTERNOON WITH STRONG COLD ADVECTION BUT LITTLE IF ANY PCPN BEHIND
THE FRONT. NEXT STRONG FRONTAL ZONE WILL COME RAPIDLY IN FROM THE
NORTHWEST TONIGHT WITH MORE MOISTURE THAN CURRENT SYSTEM AND A
COUPLE MORE INCHES OF SNOW IN MOUNTAIN AREAS. SNOW LEVEL WILL BE
LOWER THAN WITH CURRENT SYSTEM AND MIXED PCPN OR WET SNOW IS
EXPECTED IN THE SNAKE BASIN TONIGHT WITH A SLIGHT SLUSHY
ACCUMULATION POSSIBLE ON GRASSY SURFACES BUT NOT ON ROADS IN THE
POPULATED AREAS. CLEARING FROM THE NORTHWEST SUNDAY MORNING AND
BECOMING WINDY AGAIN BUT NOT AS WINDY AS TODAY.
.LONG TERM...SUNDAY NIGHT THROUGH SATURDAY...UNSETTLED CONDITIONS
WILL CONTINUE THROUGH NEXT WEEK AS STRONG WEST/NORTHWESTERLY FLOW
ALOFT REMAINS SITUATED OVER THE FORECAST AREA. EMBEDDED UPPER LEVEL
WAVES WILL ENHANCE PRECIPITATION IN SOME TIME FRAMES...BUT NORTHERN
TERRAIN CAN EXPECT CHANCES OF PRECIPITATION /MAINLY SNOW/ THROUGH
THE BULK OF THE WEEK. AREAS NEAR AND SOUTH OF BOISE WILL SEE PERIODS
OF DRY...BUT CLOUDY...CONDITIONS. BY FRIDAY...FLOW WILL BEGIN TO
SHIFT SOUTHWESTERLY AHEAD OF POTENT UPPER LEVEL LOW DEEPENING OFF
THE PACIFIC NW COAST. LOW WILL DIG INLAND NEXT WEEKEND...FOR ANOTHER
PERIOD OF ENHANCED PRECIPITATION AND A NOTICEABLE DROP IN
TEMPERATURES.
&&
.AVIATION...MODERATE TO STRONG SURFACE WINDS ALONG AND AHEAD OF A
COLD FRONT MOVING EAST ACROSS THE FORECAST AREA. EXPECT 30 TO 40 KT
GUSTS WITH FRONTAL PASSAGE. WESTERLY WINDS ALOFT WILL AVERAGE 50 KTS
AT 12K FT MSL. AT 09Z...FRONT WAS THROUGH KBKE/KBNO AND WAS NEARING
KONO AND KMYL. FRONT TO REACH KBOI AROUND 11Z AND KTWF/KJER AROUND
14Z. WIDESPREAD RAIN/SNOW WILL CONTINUE THROUGH SUNRISE. EXPECT
MVFR/IFR IN SNOW ACROSS NORTHERN TERRAIN /MOUNTAINS OBSCURED/...AND
VFR/MVFR ACROSS LOWER VALLEYS DUE TO RAIN AND MIXED PRECIPITATION.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WIND ADVISORY FROM 10 AM THIS MORNING TO 5 PM MST THIS
AFTERNOON IDZ016-030.
WIND ADVISORY FROM 10 AM THIS MORNING TO 5 PM MST THIS
AFTERNOON IDZ014-015.
WIND ADVISORY UNTIL 10 AM MST THIS MORNING IDZ029.
OR...WIND ADVISORY UNTIL 10 AM MST /9 AM PST/ THIS MORNING ORZ063.
&&
WEATHER.GOV/BOISE
SHORT TERM...LC
LONG TERM....MT
AVIATION.....MTHazardous weather outlook, Nov 11, 5:42 AM MST, 22 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 542 AM MST FRI NOV 11 2011 IDZ014>016-030-121245- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 542 AM MST FRI NOV 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO AND SOUTHWEST IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG COLD FRONT EARLY SATURDAY WILL BRING GUSTY WINDS SATURDAY. WET SNOW MAY ACCUMULATE 1-2 INCHES ABOVE 4000 FEET. MORE RAIN AND SNOW SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HAZARDOUS WEATHER THROUGH ESTABLISHED CHANNELS. IDZ011-013-028-ORZ062-121245- WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-CAMAS PRAIRIE-BAKER COUNTY- 542 AM MST FRI NOV 11 2011 /442 AM PST FRI NOV 11 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IDAHO...WEST CENTRAL IDAHO AND NORTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT COLD FRONT WILL BRING SEVERAL INCHES OF SNOW TONIGHT. ROADS ABOVE 4000 FEET WILL BECOME SNOW-COVERED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SNOW SATURDAY NIGHT AND AGAIN TUESDAY WITH ADDITIONAL ACCUMULATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HAZARDOUS WEATHER THROUGH ESTABLISHED CHANNELS. IDZ012-029-033-ORZ061-063-064-121245- LOWER TREASURE VALLEY ID-OWYHEE MOUNTAINS-UPPER WEISER RIVER- HARNEY COUNTY-MALHEUR COUNTY-LOWER TREASURE VALLEY OR- 542 AM MST FRI NOV 11 2011 /442 AM PST FRI NOV 11 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IDAHO...WEST CENTRAL IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in Idaho, 2011Wind Advisories in Oregon, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.